Alert archive / Montana / Special Weather Statements in 2015
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 1, 2015, 4:21 PM MDT for Blaine County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 1, 2015, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Great Falls, MT
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 165 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
852
WWUS85 KTFX 012221
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
421 PM MDT WED JUL 1 2015
MTZ047-012300-
BLAINE MT-
421 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE COUNTY UNTIL
500 PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF TURNER...OR 26 MILES NORTHEAST OF CHINOOK...MOVING EAST
AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 4899 10834 4865 10838 4875 10891 4892 10899
4900 10875
TIME...MOT...LOC 2220Z 289DEG 41KT 4886 10880
$$
BRWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:06 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 1, 3:06 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 306 PM MDT WED JUL 1 2015 .DISCUSSION... TONIGHT THROUGH FRIDAY...A WEAK CANADIAN COOL FRONT IS PUSHING SOUTHWARD THRU THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE DEVELOPING MAINLY BEHIND THE COLD FRONT. ONE STRONG STORM IS CURRENTLY JUST EAST OF THE FORT BENTON AREA AT 255 PM. THESE STORMS SHOULD CONTINUE TO MOVE SOUTHEASTWARD AND AFFECT THE REGION INTO THE EARLY EVENING HOURS. TEMPS ARE ONLY SLIGHTLY COOLER BEHIND THE FRONT FOR TONIGHT. FOR THURSDAY...TEMPS WILL BE ABOVE NORMAL...ESPECIALLY IN THE SOUTHWEST. THERE IS A SMALL CHANCE FOR A THUNDERSTORM...MAINLY OVER THE MOUNTAINS. ON FRIDAY...TEMPERATURES RETURN TO THE VERY WARM/HOT IN MANY AREAS. OTHER THAN AN ISOLATED THUNDERSTORM IN THE LITTLE BELT MOUNTAINS...MOST AREAS WILL REMAIN DRY. ADDED SOME AREAS OF SMOKE TO THE HAVRE/HARLEM AREAS THROUGH THURSDAY NIGHT. IT MIGHT BE EXPANDED FURTHER WEST SHOULD VISIBILITIES START TO BE REDUCED. BRUSDA FRIDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW CURRENTLY LOCATED OVER THE GULF OF AK WILL MOVE INTO FAR NW CANADA LATE THIS WEEK THEN TRACK EAST ACROSS AB/SK THIS WEEKEND. ASSOCIATED SHORTWAVE ENERGY DIGGING SE THROUGH BC FRIDAY NIGHT WILL HELP PUSH A MODERATELY STRONG COLD FRONT SOUTH INTO NORTH CENTRAL MT SATURDAY/SATURDAY NIGHT WITH SOME DIFFERENCES REMAINING AMONG MODELS WITH REGARD TO TIMING. HAVE INCREASED POPS FOR SAT/SAT NIGHT WITH GFS/ECMWF MODELS BOTH BRINGING SOME SHORTWAVE AND UPPER LEVEL JET DYNAMICS ACROSS NORTHERN PORTIONS OF THE STATE ALONG WITH THE FRONTAL PASSAGE, THOUGH MOISTURE IS SOMEWHAT LIMITING. COOLER AIRMASS MOVES SOUTH BEHIND THE FRONT SATURDAY NIGHT AND SUNDAY WITH SUNDAY AFTERNOON TEMPERATURES COOLING BACK TO NEAR OR EVEN SLIGHTLY BELOW SEASONAL AVERAGES. THE FRONTAL BOUNDARY WILL STALL OVER SW MT SUNDAY WHERE SHOWERS AND THUNDERSTORMS WILL BE MAINLY LIMITED TO AREAS NEAR THE ID/WY BORDER. MODELS DIVERGE WITH THE OVERALL UPPER LEVEL PATTERN EVOLUTION NEXT WEEK WITH THE ECMWF MODEL MAINTAINING A MORE NW FLOW ALOFT OVER THE FORECAST AREA UNDER THE INFLUENCE OF BROAD TROUGHING OVER CENTRAL CANADA WHILE THE GFS QUICKLY REBUILDS UPPER LEVEL RIDGING OVER THE INTERIOR WESTERN US. BOTH SCENARIOS WOULD BRING WARMING CONDITIONS THOUGH THE ECMWF SOLUTION WOULD BE SLOWER. HOENISCH && .AVIATION UPDATED 1746Z. AREAS OF SMOKE WILL CONTINUE TO AFFECT AREAS ALONG THE CANADIAN BORDER, INCLUDING KCTB AND KHVR. SOME IMPROVEMENT IS EXPECTED DURING THE AFTERNOON BUT VISIBILITIES WILL LOWER AGAIN DURING THE NIGHT. LOCAL MVFR/IFR CONDITIONS ARE POSSIBLE. ELSEWHERE VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING MAINLY ACROSS NORTH PORTIONS OF THE REGION, MAINLY NORTH OF A KGTF-KLWT LINE. GUSTY AND ERRATIC WINDS ARE EXPECTED NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 57 85 58 92 / 20 0 10 10 CTB 52 83 54 90 / 10 10 10 10 HLN 62 91 61 96 / 0 0 0 10 BZN 52 88 52 91 / 0 0 0 10 WEY 43 80 43 82 / 10 0 0 10 DLN 54 88 54 89 / 0 0 0 0 HVR 55 87 57 94 / 30 10 10 10 LWT 55 82 57 89 / 20 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, Jul 1, 2:39 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
239 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST FORT BENTON 47.83N 110.66W
07/01/2015 M57 MPH CHOUTEAU MT MESONET
57 MPH WIND GUST IN THE FORT BENTON AREA. SOME POWER
OUTAGES REPORTED.
&&
BRUSDALocal storm report, Jul 1, 2:57 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
257 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL FORT BENTON 47.83N 110.66W
07/01/2015 E0.50 INCH CHOUTEAU MT NWS EMPLOYEE
PILES OF SMALL HAIL AND GUSTY WINDS NEAR FORT BENTON.
NO EXACT ESTIMATE ON WIND SPEED.
&&
BRUSDALocal storm report, Jul 1, 3:02 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
302 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL FORT BENTON 47.83N 110.66W
07/01/2015 E1.00 INCH CHOUTEAU MT LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED IN THE FORT BENTON AREA BY
THE CHOUTEAU COUNTY SHERIFF OFFICE.
&&
BRUSDASpecial weather statement, Jul 1, 3:33 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
333 PM MDT WED JUL 1 2015
MTZ051-012145-
FERGUS MT-
333 PM MDT WED JUL 1 2015
...SPECIAL WEATHER STATEMENT...
AT 332 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23
MILES WEST OF CROOKED CREEK CAMP...OR 29 MILES NORTH OF WINNETT...
MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 35 MPH AND HAIL UP TO HALF-INCH IN DIAMETER AND
BRIEF HEAVY RAIN ARE ALL LIKELY WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL FERGUS
COUNTY.
LAT...LON 4731 10842 4738 10860 4754 10849 4750 10832
4741 10831 4731 10832
TIME...MOT...LOC 2132Z 294DEG 29KT 4743 10845Special weather statement, Jul 1, 3:51 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 PM MDT WED JUL 1 2015
MTZ047-012230-
BLAINE MT-
351 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BLAINE COUNTY UNTIL
430 PM MDT...
AT 349 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25
MILES NORTHWEST OF TURNER...OR 31 MILES NORTHEAST OF CHINOOK...MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM. BRIEF HEAVY RAIN IS ALSO LIKELY.
LOCATIONS IMPACTED INCLUDE...
HOGELAND.
LAT...LON 4896 10841 4874 10861 4875 10867 4895 10909
4900 10905 4900 10855
TIME...MOT...LOC 2149Z 298DEG 26KT 4900 10893Special weather statement, Jul 1, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
421 PM MDT WED JUL 1 2015
MTZ047-012300-
BLAINE MT-
421 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE COUNTY UNTIL
500 PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF TURNER...OR 26 MILES NORTHEAST OF CHINOOK...MOVING EAST
AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 4899 10834 4865 10838 4875 10891 4892 10899
4900 10875
TIME...MOT...LOC 2220Z 289DEG 41KT 4886 10880
BRWThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:45 PM MDT | Special Weather Statement | TFX | Chouteau | 45 min |
| Jul 1, 2:18 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 42 min |
| Jul 1, 2:56 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus | 49 min |
| Jul 1, 3:33 PM MDT | Special Weather Statement | TFX | Petroleum | 12 min |
| Jul 1, 3:51 PM MDT | Special Weather Statement | TFX | Blaine | 39 min |
| Jul 1, 4:58 PM MDT | Special Weather Statement | TFX | Blaine | 62 min |
Nearby
Special Weather Statements in Montana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.